Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Suffering from post herpes neuralgia on face. Tongue feels burnt and no taste. Suggest medication?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
I am suffering from post herpes (on left side of the face effecting facial nerve of that side) neuralgia for the last 18 months or so. My tounge feels like burnt in the left side & nothing spicy or even saalty is tolerable. What drug should I take & in what dosage frequency etc.?
Posted Tue, 2 Jul 2013 in Brain and Spine
Answered by Dr. Johny Chacko 2 hours later
Welcome to healthcare magic
You are suffering from a condition called post herpetic neuralgia.

As you developed Stevens XXXXXXX disease to Carbamazepine, never take carbamazepine ever again and you should also avoid drugs in the group of carbamazepine which includes Phenytoin and Phenobarbitone.

I will advice you to start Gabapentin 600 mg once in the morning. Along with that you may start Amitryptyline 25 mg at night. The combination of these is proven to be better than each alone.
I will also recommend you to take Vitamin C tablets 500mg twice a day.

Hope I have answered your query. If you have any further questions I will be happy to help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor